Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva in the morning
Aug 9, 2005

Hi I just started taking sustiva and truvada 3 days ago. I work 3rd shift from 7pm to 7:30am 3x a week. so i have to take the sustiva in the morning when i sleep. on the days I'm not working I sleep at night but i still take sustiva in the morning. this can make my mornings hard to get through. I'm hoping this will lessen as time goes by, but what can i do in the meantime, is there any thing i can take to lessen the side effects of the drowsey hangover feeling. at this point i really hate taking this med. will taking provigil help lessen the SE. the Truvada is great no SE.

thanks thanks

Response from Dr. Henry

That is tough when you have a work/sleep schedule like yours. I often would have used an alternative regimen (a boosted PI) for starters along with the Truvada for that reason. Once suppressed and doing well then a decision could be made when/if to try Sustiva. Most of the meds I use to help out with the Sustiva side effects generally would aggrave the hang over feeling you describe on some mornings(used to help someone sleep or decrease nightmares). The side effects usually taper within 4 weeks if they clear at all so toughing it out may be the wisest strategy if you can tolerated that. KH



Previous
neuropathy
Next
PEP - swollen lymph nodes concern

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement